Alert archive / North Dakota / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 9, NWS Bismarck, ND

May 26, 2014McKenzie County, Williams County, North Dakota

NWS Bismarck, ND issued this severe thunderstorm warning at May 26, 2014, 5:14 PM CDT for McKenzie County, Williams County, North Dakota. It was in force for 46 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 26, 2014, 5:14 PM CDT (22:14 UTC)
Expired
May 26, 2014, 6:00 PM CDT
In force
46 min
Issued by
NWS Bismarck, ND
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

Counties McKenzie County, ND, Williams County, ND

The radar

The Glasgow radar (KGGW), 202 km from the middle of the area, began a volume at 22:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 26, 5:30 PM CDTHAIL 16 W Trenton, NDQUARTER HAIL AND EXTENSIVE DAMAGE REPORTED ALONG THE MONTANA...NORTH DAKOTA BORDER.
May 26, 5:30 PM CDTHAIL 2.56 Sw Trenton, ND
May 26, 5:43 PM CDTHAIL 12 Sw Trenton, NDHAIL BEGAN 543 PM AND CONTINUED AT TIME OF THIS REPORT ISSUANCE. VERY HEAVY RAIN. NOT MUCH WIND.
May 26, 5:52 PM CDTHAIL 1.5Trenton, NDTHERE IS A PHOTO OF THIS STONE ON NWS BISMARCK FACEBOOK PAGE. HAIL WAS SOFTER AND TRAINED SPOTTER SAID HE WAS UNSURE OF DAMAGE TO VEHICLES BUT DID NOT SEE ANY BROKEN WINDOWS.
May 26, 5:54 PM CDTHAIL 18 Sw Trenton, NDREPORT WAS FROM AROUND BUFORD. PERSON DROVE TOWARD TRENTON AND IT WAS HAILING ALONG THE ROUTE. LARGEST STONES ONE INCH DIAMETER. MOST HAIL WAS THREE-QUARTERS INCH IN DIAMETER. HAIL COVERING GROUND TO ABOUT 70 PERCENT COVERAGE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 16 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Glasgow Intl Airport, MT (KGGW), launched 12:00Z, 10.2 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Glasgow Intl Airport, MT at 12:00Z on 2014-05-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 61 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Glasgow Intl Airport, MT at 12:00Z on 2014-05-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 215 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
61 J/kg
Mixed-layer CIN
-180 J/kg
Mixed-layer LCL
1489 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
215 m²/s²
0-3 km storm-relative helicity
292 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

603 
WUUS53 KBIS 262214
SVRBIS
NDC053-105-262300-
/O.NEW.KBIS.SV.W.0009.140526T2214Z-140526T2300Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
514 PM CDT MON MAY 26 2014

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN MCKENZIE COUNTY IN NORTHWEST NORTH DAKOTA...
  SOUTHWESTERN WILLIAMS COUNTY IN NORTHWEST NORTH DAKOTA...

* UNTIL 600 PM CDT/500 PM MDT/

* AT 510 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 11 MILES
  SOUTHEAST OF BAINVILLE MONTANA...OR 20 MILES WEST OF
  WILLISTON NORTH DAKOTA...ON THE MONTANA BORDER...AND MOVING
  EAST AT 25 MPH.

  HAZARD...QUARTER SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...DAMAGE TO VEHICLES IS EXPECTED.

* LOCATIONS IMPACTED INCLUDE...
  FORT BUFORD STATE HISTORICAL SITE AND TRENTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.

&&

LAT...LON 4803 10405 4819 10406 4819 10405 4823 10371
      4802 10358 4787 10358 4796 10406 4802 10406
TIME...MOT...LOC 2214Z 276DEG 22KT 4805 10399

HAIL...1.00IN
WIND...<50MPH

$$

HEINERT/MARTIN
2 follow-up statements
516 
WWUS53 KBIS 262230
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
530 PM CDT MON MAY 26 2014

NDC053-105-262300-
/O.CON.KBIS.SV.W.0009.000000T0000Z-140526T2300Z/
WILLIAMS ND-MCKENZIE ND-
530 PM CDT MON MAY 26 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
MCKENZIE AND SOUTHWESTERN WILLIAMS COUNTIES UNTIL 600 PM CDT/500 PM
MDT/...

AT 528 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 14 MILES NORTHEAST
OF EAST FAIRVIEW...OR 15 MILES SOUTHWEST OF WILLISTON...MOVING EAST
AT 25 MPH.

HAZARD...GOLF BALL SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT DAMAGE
         TO ROOFS...SIDING...WINDOWS AND VEHICLES.

LOCATIONS IMPACTED INCLUDE...
FORT UNION...FORT BUFORD...TRENTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.

&&

LAT...LON 4803 10405 4819 10406 4819 10405 4823 10371
      4802 10358 4787 10358 4796 10406 4802 10406
TIME...MOT...LOC 2230Z 276DEG 22KT 4803 10388

HAIL...1.75IN
WIND...<50MPH

$$

HEINERT/MARTIN
601 
WWUS53 KBIS 262248
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
548 PM CDT MON MAY 26 2014

NDC053-105-262300-
/O.CON.KBIS.SV.W.0009.000000T0000Z-140526T2300Z/
WILLIAMS ND-MCKENZIE ND-
548 PM CDT MON MAY 26 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
MCKENZIE AND SOUTHWESTERN WILLIAMS COUNTIES UNTIL 600 PM CDT/500 PM
MDT/...

AT 545 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 13 MILES NORTHWEST
OF ALEXANDER...OR 15 MILES SOUTHWEST OF WILLISTON...MOVING SOUTHEAST
AT 25 MPH.

HAZARD...GOLF BALL SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT DAMAGE
         TO ROOFS...SIDING...WINDOWS AND VEHICLES.

LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF NORTHWESTERN MCKENZIE COUNTY.
  THE AREA BETWEEN TRENTON AND ALEXANDER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.

VERY HEAVY RAIN WAS OCCURRING WITH THIS STORM...AND MAY LEAD TO 
MINOR FLOODING OF LOW LYING AND POOR DRAINAGE AREAS.

&&

LAT...LON 4803 10405 4809 10402 4813 10397 4812 10365
      4802 10358 4787 10358 4796 10406 4802 10406
TIME...MOT...LOC 2247Z 294DEG 22KT 4797 10381

HAIL...1.75IN
WIND...<50MPH

$$

HEINERT/MARTIN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 2:52 PM CDT, 2 hours 22 minutes earlier.

Area forecast discussion, May 26, 2:52 PM CDT, 2 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
252 PM CDT MON MAY 26 2014

.SHORT TERM...(THIS AFTERNOON THROUGH TUESDAY)

ISSUED AT 252 PM CDT MON MAY 26 2014

THE MAIN FORECAST CHALLENGE WILL BE THE CONVECTIVE POTENTIAL OVER
WESTERN NORTH DAKOTA THIS AFTERNOON AND EVENING...AND AGAIN OVER
WESTERN AND CENTRAL NORTH DAKOTA TUESDAY.

CONVECTION IS ALREADY FIRING OVER NORTHEASTERN MONTANA ALONG A
SURFACE TROUGH. THE ENVIRONMENT IS CHARACTERIZED BY SFC-BASED CAPE
AROUND 1400 J/KG AND 0-6 KM WIND SHEAR AROUND 40 KNOTS. SOME OF
THESE STORMS COULD BECOME SEVERE LATER THIS AFTERNOON AS THEY MOVE
INTO NORTHWESTERN NORTH DAKOTA...WITH LARGE HAIL AND DAMAGING
WINDS BEING THE PRIMARY THREATS. ADDED SEVERE MENTION TO THE
NORTHWESTERN ZONES FOR LATER THIS AFTERNOON AND EVENING AS A
RESULT.

ONGOING CONVECTION IS EXPECTED TO SLOWLY MOVE EAST INTO CENTRAL
NORTH DAKOTA TONIGHT. HOWEVER...THUNDERSTORM INTENSITY SHOULD
DECREASE AS THE BOUNDARY LAYER STABILIZES DUE TO LOSS OF DAYTIME
HEATING.

BY TUESDAY...THE SURFACE TROUGH IS PROGGED TO STALL OVER CENTRAL
NORTH DAKOTA. INCREASING MUCAPE VALUES AROUND 1500 J/KG COMBINED
WITH A WEAK UPPER WAVE WILL GENERATE CHANCE TO LIKELY POPS OVER
CENTRAL NORTH DAKOTA TUESDAY AFTERNOON. HOWEVER...IT LOOKS LIKE
THE BEST DEEP LAYER SHEAR WILL LIFT NORTH INTO CANADA TUESDAY
AFTERNOON. GIVEN THE MARGINAL DEEP LAYER SHEAR...REMOVED SEVERE
MENTION FROM TUESDAY'S FORECAST...CONSISTENT WITH THE LATEST SPC
DAY 2 OUTLOOK. HOWEVER...STRONG THUNDERSTORMS WILL STILL BE
POSSIBLE WITH SMALL HAIL AND GUSTY WINDS POSSIBLE IN THE STRONGER
STORMS.

.LONG TERM...(TUESDAY NIGHT THROUGH MONDAY)

ISSUED AT 252 PM CDT MON MAY 26 2014

FORECAST HIGHLIGHTS IN THE LONG TERM PERIOD WILL BE WARM
TEMPERATURES WEDNESDAY AND THURSDAY FOLLOWED BY A COOL DOWN FRIDAY
THROUGH THE WEEKEND...ALONG WITH CHANCES FOR STRONG TO SEVERE
THUNDERSTORMS WEDNESDAY...THURSDAY...AND FOR PORTIONS OF THE AREA
FRIDAY.

FOR TUESDAY EVENING...UPPER LEVEL LOW PRESSURE SYSTEMS OVER NORTHERN
TEXAS AND THE PACIFIC NORTHWEST WITH AN UPPER LEVEL RIDGE EXTENDING
FROM THE DESERT SOUTHWEST NORTHEAST INTO THE CENTRAL PLAINS.
POSSIBLE STRONG TO SEVERE CONVECTION FROM TUESDAY AFTERNOON WILL BE
ONGOING OR EXITING OVER MY EASTERN COUNTIES TUESDAY EVENING AS AN
EMBEDDED S/WV IMPULSE TRACKS EAST ACROSS NORTH DAKOTA. RIDGE AXIS
BUILDS NORTH ACROSS THE DAKOTAS LATER TUESDAY NIGHT INTO WEDNESDAY
MORNING...AND SHOULD ACT TO STEER ANY OTHER EMBEDDED WAVES NORTHERLY
ACROSS EASTERN MONTANA...PERHAPS GRAZING WEST OR NORTH CENTRAL NORTH
DAKOTA DURING THE AM HOURS. WE ARE THEN VERY MUCH CAPPED DURING THE
DAY WEDNESDAY WITH STRONG SOUTHERLY FLOW/WAA ACROSS THE REGION. BEST
CHANCES FOR STORMS WEDNESDAY NIGHT WILL BE ACROSS THE WEST CLOSER TO
SOUTHWESTERLY FLOW ALOFT AND NEAR A SFC TROUGH NEARING THE MT/ND
BORDER.

SFC TROUGH MOVES SLOWLY EAST ACROSS WESTERN INTO CENTRAL NORTH
DAKOTA THURSDAY AFTERNOON AND THURSDAY NIGHT...AND WILL BE THE FOCUS
FOR DIURNALLY DRIVEN THUNDERSTORMS...SOME POTENTIALLY SEVERE GIVEN
THE INSTABILITY ADVERTISED. MID LEVEL SUPPORT UNCERTAIN. ANOTHER
ROUND OF STORMS POSSIBLE OVER MY SOUTHEAST ON FRIDAY AS THE SFC
TROUGH STALLS ACROSS THE FAR SOUTH CENTRAL...NORTHEAST THROUGH THE
JAMES AND RED RIVER VALLEYS.

UNCERTAINTY RAMPS UP FOR THE COMING WEEKEND AND INTO EARLY NEXT
WEEK...WITH MODELS DISAGREEING ON THE EVOLUTION OF AN AREA OF UPPER
LEVEL LOW PRESSURE DEVELOPING OVER THE DESERT SOUTHWEST AND THE
TIMING AND TRACK OF THIS FEATURE AS IT IS EVENTUALLY EJECTED NORTH
AND EAST. WHICHEVER MODEL VERIFIES...COOLER TEMPERATURES ARE
FORECAST THROUGH THE WEEKEND...AND EVENTUALLY WILL SEE PRECIPITATION
CHANCES INCREASE AS THE LOW APPROACHES AND MOVES THROUGH THE REGION.
ALLBLEND MODEL GUIDANCE WAS USED FOR NOW.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z TUESDAY AFTERNOON)

ISSUED AT 1212 PM CDT MON MAY 26 2014

MVFR CIGS WILL CONTINUE OVER KBIS FOR THE NEXT HOUR OR TWO.
OTHERWISE...SCATTERED THUNDERSTORMS ARE FORECAST TO DEVELOP OVER
WESTERN NORTH DAKOTA AFTER 22Z...THEN GRADUALLY PUSH INTO KMOT
AFTER MIDNIGHT TONIGHT...AND INTO KBIS AFTER SUNRISE TUESDAY.

NOTE...TECHNICIANS ARE EN ROUTE TO FIX THE KISN ASOS. RETURN TO
SERVICE IS EXPECTED BY LATE THIS AFTERNOON. WILL CONTINUE TO CARRY
AMD NOT SKED FOR THE KISN TAF UNTIL FURTHER NOTICE.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SHORT TERM...TM
LONG TERM...NH
AVIATION...TM
Hazardous weather outlook, May 26, 2:53 PM CDT, 2 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
253 PM CDT MON MAY 26 2014

NDZ004-012-272000-
BOTTINEAU-MCHENRY-
253 PM CDT MON MAY 26 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A FLOOD WARNING CONTINUES FOR THE SOURIS RIVER NEAR WESTHOPE...
BANTRY...AND TOWNER...AND FOR THE WILLOW CREEK NEAR WILLOW CITY.

SCATTERED THUNDERSTORMS ARE EXPECTED TONIGHT. A FEW STRONGER
STORMS COULD PRODUCE LOCALLY HEAVY RAIN AND SMALL HAIL...BUT THE
THREAT FOR SEVERE WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

STRONG THUNDERSTORMS ARE POSSIBLE ACROSS CENTRAL NORTH DAKOTA
TUESDAY AFTERNOON AND INTO THE EARLY EVENING. SMALL HAIL...GUSTY
WINDS...AND LOCALLY HEAVY RAINFALL ARE THE PRIMARY THREATS. THERE IS
A CHANCE OF THUNDERSTORMS WEDNESDAY EVENING AND NIGHT...POSSIBLY
STRONG TO SEVERE. THE CHANCE OF THUNDERSTORMS CONTINUES THURSDAY
INTO THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/BIS

NDZ001-002-009-010-017-018-031-032-272000-
DIVIDE-BURKE-WILLIAMS-MOUNTRAIL-MCKENZIE-DUNN-GOLDEN VALLEY-
BILLINGS-
253 PM CDT MON MAY 26 2014 /153 PM MDT MON MAY 26 2014/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST NORTH
DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PATCHY DENSE FOG WITH VISIBILITIES BELOW ONE MILE ARE EXPECTED
THIS MORNING.

SCATTERED TO NUMEROUS THUNDERSTORMS WILL DEVELOP ALONG THE NORTH
DAKOTA/MONTANA BORDER LATE THIS AFTERNOON...THEN MOVE INTO NORTHWESTERN
NORTH DAKOTA LATE THIS AFTERNOON AND EVENING. A FEW STRONG TO
SEVERE STORMS ARE POSSIBLE. THE MAIN THREATS WILL BE LARGE
HAIL...ISOLATED WIND GUSTS AROUND 60 MPH...AND LOCALLY HEAVY RAIN.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

STRONG THUNDERSTORMS ARE POSSIBLE ACROSS CENTRAL INTO SOUTHWEST NORTH
DAKOTA TUESDAY AFTERNOON AND INTO THE EARLY EVENING. SMALL
HAIL...GUSTY WINDS...AND LOCALLY HEAVY RAINFALL ARE THE PRIMARY
THREATS. THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY EVENING AND
NIGHT...POSSIBLY STRONG TO SEVERE. THE CHANCE OF THUNDERSTORMS
CONTINUES THURSDAY INTO THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/BIS

NDZ003-005-011-013-019>023-025-033>037-040>048-050-051-272000-
RENVILLE-ROLETTE-WARD-PIERCE-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-STARK-MORTON-BURLEIGH-KIDDER-STUTSMAN-SLOPE-HETTINGER-
GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY-
253 PM CDT MON MAY 26 2014 /153 PM MDT MON MAY 26 2014/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH
DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SCATTERED TO NUMEROUS THUNDERSTORMS WILL MOVE INTO SOUTHWESTERN
AND CENTRAL NORTH DAKOTA THIS EVENING AND OVERNIGHT. A FEW STRONG TO
SEVERE STORMS ARE POSSIBLE. THE MAIN THREATS WILL BE LARGE
HAIL...ISOLATED WIND GUSTS AROUND 60 MPH...AND LOCALLY HEAVY RAIN.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

STRONG THUNDERSTORMS ARE POSSIBLE ACROSS CENTRAL INTO SOUTHWEST NORTH
DAKOTA TUESDAY AFTERNOON AND INTO THE EARLY EVENING. SMALL
HAIL...GUSTY WINDS...AND LOCALLY HEAVY RAINFALL ARE THE PRIMARY
THREATS. THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY EVENING AND
NIGHT...POSSIBLY STRONG TO SEVERE. THE CHANCE OF THUNDERSTORMS
CONTINUES THURSDAY INTO THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/BIS

TM/NH

In the hours before

Special weather statement, May 26, 3:57 PM CDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
357 PM CDT MON MAY 26 2014

NDZ001-262115-
DIVIDE-
357 PM CDT MON MAY 26 2014

...SPECIAL WEATHER STATEMENT...

AT 350 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A SEVERE THUNDERSTORM ACROSS NORTHEAST MONTANA...5 MILES EAST OF
PLENTYWOOD...OR 10 MILES WEST OF THE NORTH DAKOTA BORDER...MOVING
EAST AT 20 MPH.

LARGE HAIL UP TO QUARTERS...VERY HEAVY RAINFALL...AND DEADLY CLOUD
TO GROUND LIGHTNING ARE ALL OCCURRING WITH THIS STORM

LOCATIONS THAT MAY BE IMPACTED FROM THIS STORM INCLUDE...
  ALKABO...
  FORTUNA...
  WRITING ROCK STATE HISTORICAL SITE...

IF YOU ARE IN WESTERN DIVIDE COUNTY...STAY TUNED TO LOCAL MEDIA OR
NOAA WEATHER RADIO FOR POSSIBLE SEVERE THUNDERSTORM WARNINGS WITHIN
THE NEXT ONE HOUR.

LAT...LON 4900 10388 4901 10385 4901 10369 4900 10368
      4871 10365 4869 10406 4900 10406 4901 10405
      4901 10391
TIME...MOT...LOC 2052Z 260DEG 16KT 4878 10432

HEINERT
Local storm report, May 26, 5:04 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
504 PM CDT MON MAY 26 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0438 PM     HAIL             12 SSW ALKABO           48.70N 103.99W
05/26/2014  E1.00 INCH       DIVIDE             ND   PUBLIC

            HAIL COVERED THE GROUND WHITE. ALSO HAD NEARLY AN INCH
            OF RAIN. NOT MUCH WIND.

&&

JP MARTIN

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 26, 5:59 AM CDTDense Fog AdvisoryBISDickey, LaMoure, Logan, McIntosh, Stutsman3 hr
May 26, 3:57 PM CDTSpecial Weather StatementBISDivide18 min
May 26, 4:24 PM CDTSevere Thunderstorm WarningBISDivide, Williams66 min
May 26, 5:29 PM CDTSevere Thunderstorm WarningBISDivide, Williams61 min
May 26, 6:00 PM CDTSevere Thunderstorm WarningBISMcKenzie60 min
May 26, 6:29 PM CDTSevere Thunderstorm WarningBISWilliams61 min
May 26, 6:59 PM CDTSevere Thunderstorm WarningBISMcKenzie61 min

Nearby

Severe Thunderstorm Warnings in North Dakota, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.